MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION LOOK; LOOK¿ NYLON, 4-0, BLACK, 18", C17

SURGICAL SPECIALTIES CORPORATION LOOK; LOOK¿ NYLON, 4-0, BLACK, 18", C17
Model Number 921B
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record for the reported finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, in-process or final inspection process.The actual device was discarded by the end user.No sterile devices from the finished good lot were returned for analysis.A retained sample from the device history record was available, visually reviewed and tested.No visual defects or abnormalities were observed.The device met all specifications including the usp tensile strength and bend/ductility requirements.The suture breaking during use most likely resulted from the interaction of specific procedural related stress in contrast to the suture strength.It's also possible the devices are being gripped on or near the swaged end of the needle, damaging the suture, allowing the suture to break free from the needle component.The bending, fracturing, breaking of a needle can occur when needles are gripped with a needle holder, forceps, surgical instrument on or near the swaged area or near the tip of the device, when excessive force is applied, when the device(s) are used in applications involving tortuous tissue or with a needle tip design that may not be appropriate for the specific tissue or procedure.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point¿.Without receiving photos or the actual device for review or receiving additional details regarding the preoperative preparation of the device, tools utilized to grasp the needle device, procedure performed or the surgeon¿s technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
Customer used sutures for tenotomy surgery and had two complications with them.First they kept ripping and second, the needle broke off in the patient.The patient had to be sent for xrays to confirm and patient had to go to an orthopedic surgeon to have it removed.The needle was removed without injury or complications.

Brand Name
LOOK
Common Device Name
LOOK¿ NYLON, 4-0, BLACK, 18", C17
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702-b ejido francisco villa
tijuana 22235
MX  22235
MDR Report Key12301288
Report Number3010692967-2021-00029
Device Sequence Number17074368
Product Code GAB
UDI-Device Identifier10848782009708
UDI-Public(01)10848782009708(17)260107(10)AAHF342
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K903029
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/10/2021
Report Date (Section F) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2026
Device Model Number921B
Device Lot NumberAAHF342
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/28/2021
Device Age18 MO
Event Location Hospital
Date Report to Manufacturer07/14/2021
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 07/14/2021
Initial Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;